Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 245, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 2, 2006, 1:11 AM CDT for Muskogee County, Oklahoma. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2006, 1:11 AM CDT (06:11 UTC)
- Expired
- May 2, 2006, 2:00 AM CDT
- In force
- 49 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Muskogee County, OK
The radar
The Tulsa radar (KINX), 54 km from the middle of the area, began a volume at 06:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 1:30 AM CDT | HAIL 0.75 | Boynton, OK | |
| May 2, 1:54 AM CDT | HAIL 1 | Braggs, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 1:02 AM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 707 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 1567 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 525 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 020611
SVRTSA
OKC101-020700-
/O.NEW.KTSA.SV.W.0245.060502T0611Z-060502T0700Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
111 AM CDT TUE MAY 2 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA
* UNTIL 200 AM CDT
* AT 103 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED NEAR BOYNTON...MOVING EAST AT 40
MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OKTAHA...
TAFT...KEEFETON...MUSKOGEE...BRAGGS...FORT GIBSON AND PUMPKIN
CENTER.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3573 9572 3554 9570 3557 9512 3582 9513
3581 9540
$$1 follow-up statement
000
WWUS54 KTSA 020654
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
152 AM CDT TUE MAY 2 2006
OKC101-020702-
/O.EXP.KTSA.SV.W.0245.000000T0000Z-060502T0700Z/
MUSKOGEE OK-
154 AM CDT TUE MAY 2 2006
...THE SEVERE THUNDERSTORM WARNING FOR MUSKOGEE COUNTY EXPIRES AT 200
AM CDT...
THIS STORM IS HAS WEAKENED SINCE 245 AM. GUSTY WINDS...SMALL HAIL
AND HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 AM CDT.
LAT...LON 3573 9572 3554 9570 3557 9512 3582 9513
3581 9540
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 9:21 PM CDT, 3 hours 50 minutes earlier.
Area forecast discussion, May 1, 9:21 PM CDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 921 PM CDT MON MAY 1 2006 .UPDATE... SURFACE BOUNDARY STRETCHES FROM NW AR TO NEAR MUSKOGEE...THEN SWWD INTO SCNTRL OK. CONVECTION ACROSS SWRN MO HAS STRUGGLED ALL EVENING...AND SHOWS NO SIGNS OF BACKBUILDING AS CAP HAS HELD STRONG. 00Z NAM SUPPORTS THE 18Z RUN OF THE PARALLEL ETA WITH CONVECTION HOLDING OFF UNTIL AFTER MIDNIGHT AS LOW-LEVEL JET STRENGTHENS THROUGH THE DEEPER MOISTURE PLUME. WILL DROP OR LIMIT POPS THROUGH MIDNIGHT...THEN FOCUS HIGHEST POPS ALONG THE RED RIVER LATER TONIGHT. UPDATE WILL BE OUT SHORTLY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 6 LONG TERM FORECASTER ID= 18
Hazardous weather outlook, May 1, 1:22 PM CDT, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 122 PM CDT MON MAY 1 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 108 PM CDT MON MAY 1 2006 ...SEVERE WEATHER POSSIBLE LATE THIS AFTERNOON INTO TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA...WESTERN ARKANSAS AND SOUTHEAST OKLAHOMA. ONSET...AFTER 4 PM. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...SOUTH OF INTERSTATE 44. ONSET...AFTER 4 PM. AREA AT GREATEST RISK...WEST CENTRAL ARKANSAS AND SOUTHEAST OKLAHOMA. DISCUSSION... A SURFACE COLD FRONT CONTINUES TO SLOWLY PUSH THROUGH THE AREA THIS AFTERNOON. THE AIRMASS ALONG AND AHEAD OF THE BOUNDARY WILL BECOME INCREASINGLY UNSTABLE THIS AFTERNOON INTO THE EVENING HOURS. IN ADDITION...AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS KANSAS LATER TODAY AND THE CAP WILL WEAKEN SUFFICIENTLY BY LATE THIS AFTERNOON FOR SCATTERED THUNDERSTORMS TO DEVELOP ALONG THE FRONT...WITH BEST CHANCES TO THE SOUTH OF INTERSTATE 44. HAIL UP TO QUARTER SIZE AND WIND GUSTS TO 70 MPH WILL BE POSSIBLE. A LIMITED THREAT OF TORNADOES EXISTS ACROSS MAINLY WEST CENTRAL AND NORTHWEST ARKANSAS WHERE STRONGER WINDS ALOFT WILL BE PRESENT THIS EVENING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SOUTH OF INTERSTATE 44 AFTER 4 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. EXTENDED DISCUSSION... AN ACTIVE WEATHER PATTERN WILL KEEP THUNDERSTORM CHANCES IN THE FORECAST THROUGH MUCH OF THE WEEK. CONDITIONS FOR SEVERE WEATHER WILL LIKELY CONTINUE TUESDAY THROUGH THURSDAY WITH STRONG INSTABILITY EXPECTED TO BE PRESENT...A SURFACE BOUNDARY DRAPED OVER THE AREA...A DRYLINE SETTING UP TO THE WEST AND A SERIES OF UPPER LEVEL DISTURBANCES MOVING ACROSS THE AREA IN A VERY PROGRESSIVE PATTERN. SPECIFIC DETAILS OF ANY SEVERE WEATHER THREAT ARE DIFFICULT TO PIN DOWN AT THIS TIME...RIGHT NOW THE BEST CHANCES OF SEVERE WEATHER APPEAR TO BE DURING THE LATE EVENING AND OVERNIGHT HOURS TUESDAY AND WEDNESDAY. EMERGENCY MANAGEMENT PLANNING STATEMENT... LATER FORECASTS SHOULD BE CLOSELY MONITORED FOR THE POTENTIAL FOR SEVERE WEATHER THROUGH THE WEEK AS DETAILS BECOME MORE SPECIFIC. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, May 2, 12:34 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1234 AM CDT TUE MAY 2 2006
OKZ065-020600-
OKFUSKEE OK-
1234 AM CDT TUE MAY 2 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 AM CDT
FOR THE FOLLOWING COUNTY:
IN EAST CENTRAL OKLAHOMA
OKFUSKEE
AT 1234 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4
MILES NORTHEAST OF PADEN...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...CASTLE...PADEN...BOLEY...
MASON...OKFUSKEE AND WELTY.
A LARGE PORTION OF OKFUSKEE COUNTY WILL BE AFFECTED BY THESE STORMS
THROUGH 100 AM CDT.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, May 2, 12:37 AM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1237 AM CDT TUE MAY 2 2006
OKZ074-020615-
HASKELL OK-
1237 AM CDT TUE MAY 2 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 115 AM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
HASKELL
AT 1237 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5
MILES SOUTHWEST OF ENTERPRISE...MOVING EAST AT 20 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...MCCURTAIN...STIGLER...
LEQUIRE...LEWISVILLE...KINTA...MC CURTAIN...ENTERPRISE...
WHITEFIELD...KEOTA AND KANIMA.
A LARGE PORTION OF HASKELL COUNTY WILL BE AFFECTED BY THESE STORMS
THROUGH 115 AM CDT.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.Special weather statement, May 2, 12:48 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1248 AM CDT TUE MAY 2 2006
OKZ066-070-071-020645-
MCINTOSH OK-MUSKOGEE OK-OKMULGEE OK-
1248 AM CDT TUE MAY 2 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 145 AM CDT
FOR THE FOLLOWING COUNTIES:
IN EAST CENTRAL OKLAHOMA
MUSKOGEE
IN NORTHEAST OKLAHOMA
OKMULGEE
IN SOUTHEAST OKLAHOMA
MCINTOSH
AT 1248 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GRAYSON...MOVING EAST AT 20 MPH.
PORTIONS OF MUSKOGEE...OKMULGEE AND MCINTOSH COUNTIES WILL BE
AFFECTED BY THESE STORMS THROUGH 145 AM CDT.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 12:40 AM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 52 min |
| May 2, 12:44 AM CDT | Severe Thunderstorm Warning | TSA | Haskell | 61 min |
| May 2, 1:13 AM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 62 min |
| May 2, 1:27 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 63 min |
| May 2, 2:05 AM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 16 min |
| May 2, 2:08 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 67 min |
| May 2, 2:10 AM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 80 min |
| May 2, 2:13 AM CDT | Severe Thunderstorm Warning | TSA | Adair | 47 min |
| May 2, 2:17 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 73 min |
| May 2, 2:26 AM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Sequoyah | 64 min |
| May 2, 2:54 AM CDT | Severe Thunderstorm Warning | TSA | Adair | 51 min |
| May 2, 3:09 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer | 66 min |
| May 2, 3:50 AM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 40 min |
| May 2, 4:27 AM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 28 min |
| May 2, 4:53 AM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 24 min |
| May 2, 6:10 AM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 30 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.